Alert archive / Kentucky / Tornado Warnings in 1999
Tornado Warning 7, NWS Louisville, KY
NWS Louisville, KY issued this tornado warning at Aug 19, 1999, 4:01 PM EDT for Lincoln County, Kentucky. It was in force for 29 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 19, 1999, 4:01 PM EDT (20:01 UTC)
- Expired
- Aug 19, 1999, 4:30 PM EDT
- In force
- 29 min
- Issued by
- NWS Louisville, KY
- Area
- Whole counties
County Lincoln County, KY
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 19, 4:30 PM EDT | Thunderstorm Wind | Stanford, KY | Trees down. One home was damaged. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.0 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 272 J/kg
- Mixed-layer CIN
- -217 J/kg
- Mixed-layer LCL
- 1698 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSDF 192004 RRA TORSDF KYC137-192030- BULLETIN - IMMEDIATE BROADCAST REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 401 PM EDT THU AUG 19 1999 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * A TORNADO WARNING FOR... LINCOLN COUNTY IN SOUTH CENTRAL KENTUCKY * UNTIL 430 PM EDT * AT 4:00 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES SOUTH OF DANVILLE OR 30 MILES NORTH OF SOMERSET... MOVING EAST SOUTHEAST AT 30 MPH. * THE POSSIBLE TORNADO WILL BE NEAR... STANFORD AT 4:15 PM EDT CRAB ORCHARD AT 4:25 PM EDT GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS! .END/JA/RC
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this tornado warning went out at Aug 19, 3:10 PM EDT, 51 minutes earlier.
Area forecast discussion, Aug 19, 3:10 PM EDT, 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 310 PM EDT THU AUG 19 1999 WI LATEST RUN AND MRN NGM INDCTNG DECENT PVA ACRS REGION THIS EVE...DO EXPECT ANOTHER INCRS IN TSTMS ESPCLY SCNTL AND ECNTL KY AND WI UP POPS TO 40 TO 60 PCT RANGE FOR TNGHT. SAT PICS STILL SHOW WELL DEFINED OUTFLO BNDRY ACRS SAME AREA AT THE CURRENT TIME. AFTER EARLY TNGHT...LUKS TO BE DRY FOR REMAINDER OF FCST PD...BUT WI MORE SEASONAL TEMPS UNTIL END OF 5 DAY FCST PD. ONLY SML ADJSTMTS TO FWC TEMP PCKG. .SDF...NONE.
In the hours before
Local storm report, Aug 19, 11:48 AM EDT, 4 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1148 AM EDT THU AUG 19 1999
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1130 AM SALEM IN .75 INCH HAIL
08/19/99 WASHINGTON DIME TO QUARTER SIZE
HAIL JUST SOUTH OF SALEM.Local storm report, Aug 19, 11:48 AM EDT, 4 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1148 AM EDT THU AUG 19 1999
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1130 AM SALEM IN .75 INCH HAIL
08/19/99 WASHINGTON DIME TO QUARTER SIZE
HAIL JUST SOUTH OF SALEM.Local storm report, Aug 19, 12:14 PM EDT, 3 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1214 PM EDT THU AUG 19 1999
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1155 AM PLEASURE RIDGE PARK KY WIND DAMAGE
08/19/99 JEFFERSON TREES AND POWER LINES
DOWN.
1157 AM LOUISVILLE ARPT KY 56 MPH TSTM GUST
08/19/99 JEFFERSON MEASURED WIND GUST AT
LOUISVILLE
INTERNATIONAL AIRPORT.Local storm report, Aug 19, 12:14 PM EDT, 3 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1214 PM EDT THU AUG 19 1999
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1155 AM PLEASURE RIDGE PARK KY WIND DAMAGE
08/19/99 JEFFERSON TREES AND POWER LINES
DOWN.
1157 AM LOUISVILLE ARPT KY 56 MPH TSTM GUST
08/19/99 JEFFERSON MEASURED WIND GUST AT
LOUISVILLE
INTERNATIONAL AIRPORT.Local storm report, Aug 19, 3:16 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
316 PM EDT THU AUG 19 1999
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1240 PM MIDDLETOWN KY WIND DAMAGE
08/19/99 JEFFERSON CRACKED WINDOWS AT
EASTERN HIGH SCHOOL.
REPORT FROM NWS EMPLOYEE.Local storm report, Aug 19, 3:16 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
316 PM EDT THU AUG 19 1999
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1240 PM MIDDLETOWN KY WIND DAMAGE
08/19/99 JEFFERSON CRACKED WINDOWS AT
EASTERN HIGH SCHOOL.
REPORT FROM NWS EMPLOYEE.The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 11:43 AM EDT | Severe Thunderstorm Warning | LMK | Jefferson | 32 min |
| Aug 19, 11:52 AM EDT | Severe Thunderstorm Warning | LMK | Jefferson | 33 min |
| Aug 19, 12:33 PM EDT | Severe Thunderstorm Warning | LMK | Jefferson | 17 min |
| Aug 19, 3:09 PM EDT | Severe Thunderstorm Warning | LMK | Marion, Washington | 36 min |
| Aug 19, 3:39 PM EDT | Severe Thunderstorm Warning | LMK | Boyle | 31 min |
| Aug 19, 4:28 PM EDT | Severe Thunderstorm Warning | LMK | Garrard, Lincoln | 32 min |
| Aug 19, 5:34 PM EDT | Severe Thunderstorm Warning | LMK | Taylor | 31 min |
| Aug 19, 5:36 PM EDT | Severe Thunderstorm Warning | LMK | Fayette | 34 min |
| Aug 19, 5:44 PM EDT | Severe Thunderstorm Warning | LMK | Marion | 16 min |
| Aug 19, 6:18 PM EDT | Severe Thunderstorm Warning | LMK | Taylor | 17 min |
| Aug 19, 6:47 PM EDT | Severe Thunderstorm Warning | LMK | Casey | 33 min |
Nearby
Tornado Warnings in Kentucky, 1999Every tornado warning in 1999Tornadoes in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.